Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Jan 23, 2019, 10:31 PM EST for Adams County, Ohio. It took effect at Jan 23, 2019, 10:38 PM EST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2019, 10:31 PM EST (03:31 UTC)
- In effect from
- Jan 23, 2019, 10:38 PM EST
- Expired
- Jan 24, 2019, 9:58 AM EST
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 17.10 ft at Jan 24, 2019, 3:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
430
WGUS41 KILN 240331
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1031 PM EST Wed Jan 23 2019
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Ohio Brush Creek above West Union
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC001-241530-
/O.NEW.KILN.FL.W.0002.190124T0338Z-190124T1858Z/
/WUNO1.1.ER.190124T0338Z.190124T0600Z.190124T1258Z.NO/
1031 PM EST Wed Jan 23 2019
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Ohio Brush Creek above West Union
* until Thursday afternoon.
* At 10 PM the stage was 14.5 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by tonight and continue to rise
to near 16.7 feet after midnight tonight. The river will fall below
flood stage by Thursday morning.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in
Adams County near Ohio Brush Creek.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$3 follow-up statements
376
WGUS81 KILN 240850
FLSILN
Flood Statement
National Weather Service Wilmington OH
350 AM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-241649-
/O.CON.KILN.FL.W.0002.000000T0000Z-190124T1858Z/
/WUNO1.1.ER.190124T0327Z.190124T0800Z.190124T1258Z.NO/
350 AM EST Thu Jan 24 2019
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until this afternoon.
* At 3 AM the stage was 17.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is cresting and will fall to below flood stage this morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
about one foot deep, especially near and south of Lawshe. Some
roadways are closed or impassible due to high water.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$
AR209
WGUS81 KILN 241035
FLSILN
Flood Statement
National Weather Service Wilmington OH
535 AM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-241834-
/O.CON.KILN.FL.W.0002.000000T0000Z-190124T1858Z/
/WUNO1.1.ER.190124T0327Z.190124T0800Z.190124T1258Z.NO/
535 AM EST Thu Jan 24 2019
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until this afternoon.
* At 5 AM the stage was 16.7 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage this morning.
* At stages near 16.0 feet, Flooding of lowland areas continues. A few
inches of water is over the creek side lanes of low-lying county roads
near the creek close to Lawshee.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$
AR984
WGUS81 KILN 241458
FLSILN
Flood Statement
National Weather Service Wilmington OH
958 AM EST Thu Jan 24 2019
...The Flood Warning is cancelled for the following rivers...
Ohio Brush Creek above West Union
OHC001-241528-
/O.CAN.KILN.FL.W.0002.000000T0000Z-190124T1858Z/
/WUNO1.1.ER.190124T0327Z.190124T0800Z.190124T1303Z.NO/
958 AM EST Thu Jan 24 2019
The Flood Warning is cancelled for
The Ohio Brush Creek above West Union
* At 9 AM the stage was 14.3 feet.
* The river fell below flood stage this morning.
* Flood stage is 15 feet.
* The river will continue to fall to 6.6 feet by Friday morning.
* At stages near 15 feet, flooding of lowland areas will improve in
Adams county near Ohio Brush Creek.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$
KKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:56 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 23, 6:56 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 656 PM EST Wed Jan 23 2019 .SYNOPSIS... A cold front will move east across the Great Lakes and Ohio Valley tonight. Dry weather will return on Thursday, along with colder temperatures. An Arctic cold front will push through the region Thursday night into Friday morning, bringing even colder temperatures, brisk winds, and a chance of flurries. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A well-defined fine line currently over the west-northwestern 1/4 of the CWA this evening marks the cold front. Temperatures will drop 10 degrees as it passes with a northwest shift to the winds and then continue a steady decline through the remainder of the evening and overnight hours. Rain ahead of this front will persist, and after about a 2 time lag behind the front, snow will mix in with drizzle for a brief period before ending. Any accumulations with the back edge of this system will be light - generally a dusting to a quarter inch, and fall over a relatively warm ground that will not be receptive to accumulation. Moderate rainfall ahead of the front over the eastern half of the CWA will combine with any lingering snow melt to have creeks and streams running high, with some possible flooding issues. Lows will range from the lower 20s west to the upper 20s east. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... We will have a dry, colder day on Thursday in the wake of the cold front. CAA stratocumulus can be expected, keeping highs in the upper 20s to the lower 30s. For Thursday night into Friday, an Arctic cold front will push east through the area. Moisture is shallow and dynamics are weak. However, given decent CAA and the shallow moisture/clouds intersecting the favorable dendritic growth zone, will have to place a chance of flurries in the forecast. Winds will increase behind the front between it and high pressure to the west. It will be brisk with much colder temperatures expected. Lows Thursday night will range from single digits west to the mid teens east. Winds and temperatures will likely result in sub zero wind chill values, with the coldest readings slated for our western and northern CWFA. Will likely need a wind chill advisory at some point for these locations. Highs on Friday will struggle to warm, but should range from around 10 north to near 20 along and south of the Ohio River. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... The extended period begins with a surface high pressure ridge over the region. Extended models are still swinging an embedded vort max through the broad trof over the Great Lakes Friday night. Due to the subtleness of this feature the models are having a hard timing coming to a consensus on the speed and placement of the snow with it. Brought in some chance PoPs after midnight and kept accumulation less than in inch. Highs on Saturday will range from the lower 20s in the north to the lower 30s south. The first system pulls east Saturday night, but with a deep cut off low north of the Great Lakes, the models bring a series of weather systems across the region Sunday into next week. System number two is expected Sunday, followed by a better organized sfc low Monday night into Tuesday. For Sunday another embedded s/w swings through the region bringing some light snow. The counties around the Ohio River could see a rain snow mix. For the bigger system Monday night into Tuesday, a low pressure swings through the Ohio Valley or Great Lakes. As expected models are showing varied tracks and timing of the low. Southern sections could again see rain mix with the snow on Monday, or rain could be the dominant ptype. Behind this system, another shot of arctic air will affect the region for the middle of next week. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... A cold front will shift south winds that are gusting to 25kt this evening to more northwesterly as it passes east through the region. Prevailing rainfall with VFR conditions in the warm air will see a rapid drop to the lower end MVFR range, possibly IFR with drizzle. About 2 hours after the front passes, the cold air will force a lot of the precipitation to become more drizzly in nature and then mix with and change over to snow before ending. Cigs upstream are solidly in the IFR category but will improve late this overnight and especially during daylight hours Thursday to the lower end of MVFR. OUTLOOK...MVFR ceilings may continue into the first part of Friday. MVFR conditions are possible Saturday and Sunday. MVFR/IFR conditions possible Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Franks SHORT TERM...Hickman LONG TERM...Sites AVIATION...Franks
Hazardous weather outlook, Jan 23, 4:21 PM EST, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 421 PM EST Wed Jan 23 2019 INZ058-059-066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-242130- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 421 PM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. A combination of rain and snow melt may lead to some localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Sub zero wind chills are expected Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-OHZ026-034-035-042>046-051>056-060>065-242130- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield- 421 PM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. A combination of rain and snow melt may lead to some localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Sub zero wind chills are expected to occur Friday morning and possible Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 23, 5:56 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM FLOOD 4 SW SUNMAN 39.19N 85.14W
01/23/2019 RIPLEY IN 911 CALL CENTER
WATER OVER E COUNTY ROAD 800 N TO THE WEST OF N SPADES
ROAD.
0542 PM FLOOD SW SCIPIO 39.39N 84.82W
01/23/2019 FRANKLIN IN 911 CALL CENTER
WATER OVER DICKSON ROAD NEAR STATE ROUTE 252.
&&
HATZOSLocal storm report, Jan 23, 8:27 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 2 W BROOKVILLE 39.43N 85.05W
01/23/2019 FRANKLIN IN LAW ENFORCEMENT
LEVEE ROAD WAS CLOSED DUE TO HIGH WATER.
&&
JOHNFSpecial weather statement, Jan 23, 9:44 PM EST, 47 minutes before
Special Weather Statement National Weather Service Wilmington OH 944 PM EST Wed Jan 23 2019 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-078-240600- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami- Champaign-Clark-Preble-Montgomery-Greene-Butler-Warren-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 944 PM EST Wed Jan 23 2019 Rapidly falling temperatures will cause icing problems across the region this evening. As the rain transitions to light freezing rain and snow, a rapid drop in temperatures will occur and rapidly freeze any lingering water on area roadways. Be prepared for deteriorating conditions and slick roads tonight, especially on bridges and elevated roadways.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 12:04 AM EST | River Flood Warning | ILN | Hamilton | 6 hr |
| Jan 24, 12:32 AM EST | River Flood Warning | ILN | Hocking | 32 hr |
| Jan 24, 2:34 AM EST | Winter Weather Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 23 more | 5 hr |
| Jan 24, 11:45 AM EST | Wind Chill Advisory | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Hardin and 7 more | 23 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.